Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Topological types of quasi-ordinary singularities


Author: Kyungho Oh
Journal: Proc. Amer. Math. Soc. 117 (1993), 53-59
MSC: Primary 32S50; Secondary 32S05, 32S25
DOI: https://doi.org/10.1090/S0002-9939-1993-1106181-5
MathSciNet review: 1106181
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A germ $ (X,x)$ of a complex analytic hypersurface in $ {\mathbb{C}^{d + 1}}$ is quasi-ordinary if it can be represented as the image of an open neighborhood of 0 in $ {\mathbb{C}^d}$ under the map $ ({s_1}, \ldots ,{s_d}) \mapsto (s_1^n, \ldots ,s_d^n,\zeta ({s_1}, \ldots ,{s_d})),\;n > 0$, where $ \zeta $ is a convergent power series. It is shown that the topological type of the singularity $ (X,x) \subset ({\mathbb{C}^{d + 1}},0)$ is determined by a certain set of fractional monomials, called the characteristic monomials, appearing in the fractional power series $ \zeta (t_1^{1/n}, \ldots ,t_d^{1/n})$.


References [Enhancements On Off] (What's this?)

  • [A] S. S. Abhyankar, On the ramification of algebraic functions, Amer. J. Math. 77 (1955), 575-592. MR 0071851 (17:193c)
  • [BV] D. Burghelea and A. Verona, Local homological properties of analytic sets, Manuscripta Math. 7 (1972), 55-66. MR 0310285 (46:9386)
  • [G] Y. Gau, Embedded topological classification of quasi-ordinary singularities, Mem. Amer. Math. Soc., vol. 74, no. 388, Amer. Math. Soc., Providence, RI, 1988. MR 954948 (89m:14002)
  • [H] M. W. Hirsch, Differential topology, Springer-Verlag, New York, 1976. MR 0448362 (56:6669)
  • [J] H. W. E. Jung, Darstellung der Funktionen eines algebraischen Körpers zweier unabhängigen Veränderliehen $ x,\;y$ in der Umbegung einer Stelle $ x = a,\;y = b$, J. Reine Angew. Math. 133 (1908), 289-314.
  • [L1] J. Lipman, Topological invariants of quasi-ordinary singularities, Mem. Amer. Math. Soc., vol. 74, no. 388, Amer. Math. Soc., Providence, RI, 1988. MR 954947 (89m:14001)
  • [L2] -, Quasi-ordinary singularities of surfaces in $ {\mathbb{C}^3}$, Proc. Sympos. Pure Math., vol. 40, part 2, Amer. Math. Soc., Providence, RI, 1983, pp. 161-171.
  • [L3] -, Quasi-ordinary singularities of embedded surfaces, Thesis, Harvard Univ., 1965.
  • [Z1] O. Zariski, Studies in equisingularity. II, Amer. J. Math. 87 (1965), 972-1006. Reprinted in Oscar Zariski: Collected papers, vol. IV, MIT Press, Cambridge, MA, 1972, pp. 61-95. MR 0191898 (33:125)
  • [Z2] -, Exceptional singularities of an algebroid surface and their reduction, Rend. Accad. Naz. Lincei Cl. Sci. Fis. Mat Nat. Ser. VIII 43 (1967), 135-146. Reprinted in Oscar Zariski: Collected papers, vol. I, MIT Press, Cambridge, MA, 1972, pp. 532-543. MR 0229648 (37:5222)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32S50, 32S05, 32S25

Retrieve articles in all journals with MSC: 32S50, 32S05, 32S25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1106181-5
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society